It is currently Sun Aug 20, 2017 7:12 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Thu Jul 13, 2017 11:10 pm 
Offline
New Poster
New Poster

Joined: Thu Jul 13, 2017 10:51 pm
Posts: 2
Hi I recently switched over from a methadone maintenance program (7 years) to Suboxone. I was on a low dose of methadone 30mg for over a year before switching over. I started the suboxone on Monday, 8mg twice a day. No bad withdrawals, however every time I take the Suboxone for the first 30 min or more I get really bad tremors. It almost feels like a hit of speed. I tried only taking half (4mg) and still got the shakes but not as bad. Is this because I still have methadone in my system? My last M dose was 6 days ago. Is my body trying to get use to the switch over? Or is this a normal side effect of Suboxone?


Top
 Profile  
 
PostPosted: Thu Jul 13, 2017 11:25 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
Yes, I do believe that methadone is still in your system, even though you did a fantastic job of at being on 30mg of methadone before switching. The people here who have made the transition have a somewhat rough time of it, with many of them feeling a bit cruddy for the first week or two.

Welcome to the forum and we hope to hear more from you!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Fri Jul 14, 2017 7:03 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 19, 2017 8:32 pm
Posts: 195
First of all, congratulations on transitioning to subs. I've heard that can be a rough thing to do after being on methadone for so long. And great work getting down to 30mg's before you switched. That's really important for anyone who wants to start on buprenorphine after methadone therapy.

I only know a couple of people that are currently on subs that have transitioned from methadone. Both of them are in my SMART Recovery meetings and they are hardcore dudes that have "seen it all". I asked one of them earlier today if they knew anything about such severe tremors and one of them told me that happened for the first week and a half, maybe a little longer until they found the right dose. Apparently the left over methadone in your system could be playing havoc on your body, but I'm not sure. I don't have personal experience in a methadone to bupe transition.

It's possible that your dose could be a little on the high side. I would talk to your doctor about lowering your dosage by 4mg to see what effect that might have. You need enough medicine to flood your receptors which will keep the WD symptoms and cravings away. But too much could have you experiencing side effects that could interfere with your treatment and we don't want that. Just know that most people that have unpleasant side effects notice a major improvement after being on a stable dose for a couple of weeks. And this really is one of the rare medications where "less is more". Make sure your doctor knows what is happening and keep us posted please.

_________________
Difficult roads often lead to beautiful destinations.


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Jul 15, 2017 10:23 pm 
Offline
New Poster
New Poster

Joined: Thu Jul 13, 2017 10:51 pm
Posts: 2
Thanks for answering me back. I very much appreciate the support. I think it is the methadone still hanging around in my body that's cause me problems. Friday morning when I took 4mg of Sub was the first time that I actually felt normal taking it. No tremors or my heart racing. I was 8 days off methadone at that point. My joints (legs and back) still feel achey, but I'm not sure if that is wd symptoms or normal aches and pains that the methadone had masked for 7 years. Trying to figure out the correct dose of Sub for me every day is hard. I also believe that the 16mg the doc put me on is to high. So I've been taking 12mg (4mg 3 times day). I may even try to go down a little lower after talking to the Dr next week. I'm sticking it out with Sub until I level out and feel better. Don't get me wrong, methadone worked fabulous for me and it saved my life. However, the clinic that I went to did not take private insurance and so I was paying out pocket $120 weekly. For me, Suboxone is way cheaper so no matter what I'm sticking with it. All of the info on this website has been extremely helpful and I'm thankful for it.
-Amanda


Top
 Profile  
 
PostPosted: Sun Jul 16, 2017 8:11 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 19, 2017 8:32 pm
Posts: 195
MaTyler wrote:
For me, Suboxone is way cheaper so no matter what I'm sticking with it. All of the info on this website has been extremely helpful and I'm thankful for it.
-Amanda


Amanda - It's normal to feel an increase in muscle and joint pain after the transition from methadone to buprenorphine. You said it yourself... the methadone being a full agonist was probably providing you with more pain relief than you were aware of until now. Seven years is a long time to be on any medication. I'm sorry that it's coming down to what you can afford and what's covered by your insurance. But you have every reason to feel hopeful.

If you've got a compassionate bupe doctor, hopefully they will work with you and let you decide what the right dose is for you. It works great at crushing your cravings, you don't have to go to a clinic everyday and deal with the stigma attached to it, and now your insurance covers your medicine. You can get a prescription for it in the privacy of a doctor's office and take home up to a month's supply at a time, as long as you're doing your part and staying clean.

If you're the kind of person that 'needed' the structure of a daily clinic, let me suggest you visit http://www.smartrecovery.org and click on the "meetings" tab at the top. Then type in your zip code or the city you live in and it will provide you with times and locations of meetings near you. Their approach is more therapy-based than NA or AA and they have no problem accepting someone who is using 'medication' to assist in their treatment. I've been going for a short while now and it really is helpful. Please give it a try if you need some face to face support. And of course you can always come back here if you need anything else. Take care for now!!

_________________
Difficult roads often lead to beautiful destinations.


Top
 Profile  
 
PostPosted: Mon Jul 17, 2017 9:36 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2307
Location: Tennessee
Hey MaTyler :)

I think ur going to adjust more and more each day that passes. I remember it being a good two weeks before I settled in and felt totally 'normal' and I wasn't transitioning from methadone like u. You'll feel better and better I think. Some ppl have a really rough time with that transition, so I think ur doing amazing considering all that.

I would think 8-12mg sounds like a good dose for u. Just make sure u don't drop so low that it's not covering ur symptoms and cravings.

Good luck!!

_________________
Jennifer


Top
 Profile  
 
PostPosted: Mon Jul 17, 2017 3:40 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jul 16, 2017 8:48 pm
Posts: 20
16 is WAY to high. There is no theraputic value above 8mg, all opiate receptors in mu kappa delta are occuppied. 30mg methadone? You should be more than comfortable at 4mg. How do I know this? My dad graduated yale 32 years ago. I myself was put on 16mg from 30 methadone. Maybe for induction. Get as low as you can my friend. My story is the new post under my addiction. I ended up cold turkey off 16 after a year. Side effects from double saturation were horrendouse between 6 and 12 months


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group